Alert archive / Tennessee / Wind Advisories in 2026

Wind Advisory 8, NWS Morristown, TN

March 15, 2026Cherokee County, Clay County, North Carolina; 31 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Mar 15, 2026, 2:17 PM EDT for Cherokee County, Clay County, North Carolina; 31 counties in Tennessee; 7 counties in Virginia. It took effect at Mar 16, 2026, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 2:17 PM EDT (18:17 UTC)
In effect from
Mar 16, 2026, 12:00 AM EDT
Expired
Mar 16, 2026, 8:00 AM EDT
In force
8 hr
Issued by
NWS Morristown, TN
All 40 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS74 KMRX 151817
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
217 PM EDT Sun Mar 15 2026

TNZ018-041-043-045-047-072-074-087-160730-
/O.CON.KMRX.HW.W.0002.000000T0000Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Coker Creek, Neva, Hartford, Limestone
Cove, Trade, Shady Valley, Hampton, Mountain City, Laurel
Bloomery, Cedar Creek, Erwin, Elkmont, Unicoi, Gatlinburg,
Citico, Cades Cove, and Doeville
217 PM EDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 75 mph at times 
  across some of the higher elevations and foothills.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 10 AM EDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The Sunday night period will be the most 
  favorable time frame for the greatest coverage of strongest gusts. 
  Favorable mountain wave locations such as Cove Mountain could see 
  locally higher wind gusts up to 80 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-160730-
/O.NEW.KMRX.WI.Y.0008.260316T0400Z-260316T1200Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott VA-Russell-Washington VA-
Including the cities of Sandlick, Marble, Slick Rock, Martin
Springs, Chattanooga, Archville, Harriman, Evensville, Clinton,
High Point, Luttrell, Smokey Junction, Evanston, Dayton, Wise,
Palio, Rosedale, Mount Crest, Dye, Lone Oak, Grandview,
Kingsport, Sneedville, Oneida, Bybee, Spring City, Melvine,
Norma, Conasauga, Loudon, Tasso, Treadway, Maryville, Big Spring,
Signal Mountain, Reliance, Pine Orchard, Russellville,
Mooresburg, Jefferson City, Alcoa, Lebanon, Alpha, Bearden, Lake
Forest, Cartwright, Newport, Royal Blue, Shooting Creek, Big Frog
Mountain, Howard Quarter, Seymour, Petros, Dentville, Elk Valley,
Maynardville, Hiawasse Dam, Honaker, Springdale, Ducktown,
Harrisburg, Elizabethton, Topton, Benton, Elgin, Lenoir City,
Hansonville, Hayesville, Bean Station, Strawberry Plains,
Greeneville, Morristown, Johnson City, Jasper, Arthur, Kyles
Ford, Unaka, Clear Water, Sevierville, Norton, Violet, Tusquitee,
Cleveland, Pikeville, Benhams, Bristol VA, Big South Fork
National, Harrogate-Shawanee, Andrews, Appalachia, Kingston,
Brasstown, Fairview, Pardee, Eagle Furnace, Oliver Springs,
Bullet Creek, Rose Hill, Powells Crossroads, Clairfield, La
Follette, Caryville, Bristol TN, Knoxville, Jellico, Haletown
(Guild), Lookout Mountain, Abingdon, Fincastle, Old Washington,
Happy Valley, Coeburn, Cagle, Athens, Madisonville, Hiltons,
McMahan, Monteagle, Sweetwater, Dandridge, Huntsville, White Oak,
Kodak, Oak Ridge, Castlewood, Chestnut Hill, Parksville,
Rockwood, Paulette, Murphy, Sharps Chapel, Whitwell, Dunlap, Old
Cumberland, South Holston Dam, Etowah, Turtletown, Norris Lake,
Lone Mountain, Pigeon Forge, White Pine, Big Stone Gap, Bradbury,
Brayton, and South Pittsburg
217 PM EDT Sun Mar 15 2026 /117 PM CDT Sun Mar 15 2026/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 
8 AM EDT /7 AM CDT/ MONDAY...

* WHAT...South winds 10 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of southwest North Carolina, east Tennessee, and 
  southwest Virginia.

* WHEN...From midnight EDT /11 PM CDT/ tonight to 8 AM EDT /7 AM 
  CDT/ Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Wind gusts could be locally stronger along 
  the cold front Monday morning. The wind direction will become 
  westerly near 8 AM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KS
2 follow-up statements
933 
WWUS74 KMRX 160525
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
125 AM EDT Mon Mar 16 2026

TNZ018-041-043-045-047-072-074-087-161400-
/O.CON.KMRX.HW.W.0002.000000T0000Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Elkmont, Unicoi, Hartford, Shady Valley,
Limestone Cove, Trade, Citico, Gatlinburg, Cades Cove, Cedar
Creek, Neva, Coker Creek, Mountain City, Doeville, Erwin,
Hampton, and Laurel Bloomery
125 AM EDT Mon Mar 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS 
MORNING...

* WHAT...South winds 25 to 40 mph with gusts up to 75 mph at times 
  across some of the higher elevations and foothills.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-161200-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-260316T1200Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott VA-Russell-Washington VA-
Including the cities of Oliver Springs, Bristol TN, Palio,
Pardee, Alpha, Loudon, Haletown (Guild), Big Stone Gap, Norton,
Grandview, Old Washington, Sharps Chapel, Treadway, Powells
Crossroads, Cartwright, Bean Station, Marble, Elizabethton,
Hayesville, Kingston, Caryville, Evensville, Sandlick, Dentville,
Elk Valley, Brasstown, Tusquitee, Sevierville, Whitwell,
Castlewood, Luttrell, Arthur, Paulette, Old Cumberland, Smokey
Junction, Brayton, Parksville, Pine Orchard, Lone Oak, Benton,
Honaker, Norris Lake, Wise, Appalachia, Lone Mountain, Eagle
Furnace, Kyles Ford, Russellville, Sweetwater, Clear Water,
Greeneville, Dandridge, Chattanooga, Newport, Dunlap, Mooresburg,
South Holston Dam, Lookout Mountain, Spring City, Happy Valley,
Harriman, Benhams, Kodak, Violet, Strawberry Plains,
Madisonville, Big South Fork National, Cleveland, Jasper,
Fincastle, White Oak, Topton, Murphy, Pigeon Forge, Dye, Bearden,
Harrisburg, Martin Springs, Sneedville, Lenoir City, McMahan,
Seymour, Morristown, Athens, Rosedale, Andrews,
Harrogate-Shawanee, High Point, Reliance, Howard Quarter, La
Follette, Hiawasse Dam, Kingsport, Springdale, Bybee, Maryville,
Dayton, Archville, Big Frog Mountain, Maynardville, Alcoa, Oak
Ridge, White Pine, Hansonville, Signal Mountain, Pikeville,
Ducktown, Lake Forest, Etowah, Monteagle, Bullet Creek, South
Pittsburg, Mount Crest, Slick Rock, Clairfield, Shooting Creek,
Jefferson City, Turtletown, Coeburn, Clinton, Jellico, Conasauga,
Royal Blue, Hiltons, Melvine, Huntsville, Knoxville, Cagle,
Petros, Fairview, Unaka, Evanston, Rose Hill, Big Spring,
Rockwood, Bristol VA, Tasso, Abingdon, Norma, Lebanon, Bradbury,
Johnson City, Chestnut Hill, Elgin, and Oneida
125 AM EDT Mon Mar 16 2026 /1225 AM CDT Mon Mar 16 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS 
MORNING...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph will 
  become west early this morning.

* WHERE...Portions of southwest North Carolina, east Tennessee, and 
  southwest Virginia.

* WHEN...Until 8 AM EDT /7 AM CDT/ this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Wind gusts could be locally stronger along 
  the cold front early this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DH
079 
WWUS74 KMRX 161157
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
757 AM EDT Mon Mar 16 2026

TNZ018-041-043-045-047-072-074-087-161300-
/O.CAN.KMRX.HW.W.0002.000000T0000Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Trade, Mountain City, Laurel Bloomery,
Cedar Creek, Limestone Cove, Erwin, Shady Valley, Hartford, Neva,
Unicoi, Hampton, Cades Cove, Coker Creek, Citico, Elkmont,
Doeville, and Gatlinburg
757 AM EDT Mon Mar 16 2026

...HIGH WIND WARNING IS CANCELLED...

The threat for High Winds has ended. 

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-161300-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-260316T1200Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott VA-Russell-Washington VA-
Including the cities of Mooresburg, Elizabethton, Oliver Springs,
Royal Blue, Arthur, Cartwright, Appalachia, Ducktown, Elk Valley,
Shooting Creek, Alcoa, Bean Station, Lone Mountain, Whitwell,
Sandlick, Kodak, Abingdon, Clairfield, Monteagle, South
Pittsburg, Newport, Jasper, Benhams, Conasauga, Archville,
Sneedville, Signal Mountain, Treadway, Etowah, Cleveland,
Evensville, Paulette, White Oak, Smokey Junction, Topton, Norma,
Old Washington, Russellville, Huntsville, Norris Lake, Big South
Fork National, Norton, Slick Rock, Tusquitee, Eagle Furnace,
Maryville, Brasstown, Petros, Oneida, Pikeville, Big Stone Gap,
Sharps Chapel, Lake Forest, Alpha, Greeneville, Jellico, Old
Cumberland, Harrogate-Shawanee, Elgin, Bullet Creek, Kingsport,
Pine Orchard, Clear Water, Parksville, Hiawasse Dam, Harriman,
Morristown, White Pine, Violet, Pigeon Forge, Evanston,
Sweetwater, Fairview, Madisonville, Wise, Powells Crossroads,
Cagle, Johnson City, Lenoir City, Lookout Mountain, Harrisburg,
Dye, Clinton, Kyles Ford, Castlewood, Bybee, Bristol TN, Athens,
Unaka, Maynardville, Martin Springs, Reliance, Coeburn,
Hansonville, Springdale, Dandridge, Loudon, Sevierville, High
Point, Tasso, Turtletown, Dunlap, Big Frog Mountain, Happy
Valley, Bristol VA, Palio, Strawberry Plains, Murphy, Rose Hill,
Haletown (Guild), South Holston Dam, Grandview, Honaker,
Bradbury, Pardee, Hiltons, Lebanon, Andrews, Oak Ridge,
Caryville, Kingston, McMahan, Fincastle, Dentville, Big Spring,
Spring City, Marble, Hayesville, Bearden, Dayton, Rosedale, La
Follette, Melvine, Brayton, Luttrell, Lone Oak, Howard Quarter,
Seymour, Chattanooga, Mount Crest, Knoxville, Benton, Jefferson
City, Chestnut Hill, and Rockwood
757 AM EDT Mon Mar 16 2026 /657 AM CDT Mon Mar 16 2026/

...WIND ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING...

The threat for Advisory level winds has ended.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:01 PM EDT, 16 minutes earlier. Its key messages:

  • Updated at 150 PM EDT Sun Mar 15 2026
  • Very strong gusty mountain wave enhanced winds will impact some of the higher elevations and foothills of the mountains tonight into early Monday. Lesser, but still significant and gusty, winds can be expected across the remainder of the area Sunday afternoon and night.
  • A line of showers and storms will move across the area after midnight Sunday night. The main threat will be damaging winds, but a tornado cannot be ruled out, especially across the southern valley and plateau.
  • Very cold air surges in Monday and continues across the area through Wednesday morning. Snow showers may bring light accumulations in higher elevations and parts of southwest VA Monday afternoon and night.
  • Gradual warming trend with mostly dry conditions mid week into the weekend.
Area forecast discussion, Mar 15, 2:01 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
201 PM EDT Sun Mar 15 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 150 PM EDT Sun Mar 15 2026

-  Very strong gusty mountain wave enhanced winds will impact some
of the higher elevations and foothills of the mountains tonight into
early Monday. Lesser, but still significant and gusty, winds can be
expected across the remainder of the area Sunday afternoon and night.

-  A line of showers and storms will move across the area after
midnight Sunday night. The main threat will be damaging winds, but a
tornado cannot be ruled out, especially across the southern valley
and plateau.

-  Very cold air surges in Monday and continues across the area
through Wednesday morning. Snow showers may bring light
accumulations in higher elevations and parts of southwest VA Monday
afternoon and night.

-  Gradual warming trend with mostly dry conditions mid week into
   the weekend.

&&

.DISCUSSION...
Issued at 117 AM EDT Sun Mar 15 2026

We are currently between an upper ridge with its axis to our east,
and an upper trough digging into the western Plains. A surface low
pressure system over the Central Plains will deepen and move
northeast and north into the Great Lakes Region by the early morning
hours Monday as the upper trough digs into the Mississippi Valley,
dragging a sharp cold front through our area after midnight Sunday
night.

The southerly low level jet will be strengthening beginning
tonight, and will peak Sunday night ahead of the front with 850mb
winds expected to be around 50 to 60kts at that time. Mountain wave
enhancement of the winds is expected to bring strong gusty winds to
the normally favored higher elevation and foothill areas starting
tonight, with the strongest winds Sunday night as the low level jet
peaks.  The high wind warning will be allowed to continue as is.
Elsewhere the winds will become gusty as well, with many locations
seeing wind gusts of 30+ mph during the afternoon Sunday, and a few
spots may gust close to 40 mph.  There will likely be a period of
even stronger winds Sunday night as the pressure gradient
strengthens near the advancing front, and this would be the best
chance to see gusts to advisory criteria in areas not included in
the high wind warning. This will bear watching and a wind advisory
for Sunday night may be needed as we get closer.

Another expected impact from this system is the severe storm
potential with the line of convection that will be moving through
after midnight Sunday night. Not much has changed from previous
thinking. The timing still looks to be after midnight, with the line
sweeping quickly through the area entering the Plateau by around 1
AM and exiting to our east by 5 or 6 AM. The primary threat still
looks to be damaging winds, although a tornado threat does exist due
to the very strong shear and at least some available convective
energy. Models indicate the 0-1km shear will likely peak near 40 kts
with effective shear as high as 50kts along with a hodograph that
favors streamwise vorticity in the low levels. Some hi-res model
data suggests a brief window where SBCAPE could reach 250 to 500
J/kg just ahead of the front with 0-3km CAPE climbing briefly to
around or above 40 J/kg mainly across and near the Southern Plateau
and portions of the southern Valley, with weaker instabilty to the
north. There is a very low tornado threat across the majority of our
area, but it is a bit higher across the aforementioned higher
instability areas across the southern Valley and southern Plateau.

Behind the front it will turn sharply colder Monday.  Temperatures
will be falling during the day rather than showing a typical diurnal
trend.  The freezing level will rapidly drop, and rain showers will
transition to snow showers first over the higher elevations, and
even the valleys may see some snow mixing in later in the day before
the precipitation ends. The ground is still rather warm, and light
accumulations of snow will likely be limited to the higher
elevations, although a short lived dusting on grassy surfaces may
occur even in some valley locations. Low temperatures may not be far
from record lows early Tuesday morning, and potentially Wednesday
morning in some northern spots. Sub-zero wind chills are also likely
in the mountains Monday night/Tuesday morning.

The Wednesday through Saturday time frame looks mainly dry with a
gradual warming trend, although an upper short wave with limited
moisture available moving through the flow may manage to squeeze out
a few light showers at some point. However, the NBM is leaning
mostly dry and the forecast will follow suit for now.

&&

.AVIATION...
(18Z TAFS)
Issued at 150 PM EDT Sun Mar 15 2026

Gusty winds continue through the period, though a wind shift will
occur behind a cold front early Monday morning. As the cold front
moves through the area overnight, a line of showers and storms is
expected. Lightning is most likely at CHA and TYS, and less likely
at TRI. Vis and cig drops are also expected as this activity
moves through, and the heaviest convection could lead to briefly
enhanced wind gusts. This has been included in a tempo. Showers
and periods of showers and MVFR cigs will continue to TYS/TRI
tomorrow afternoon. Less confidence exist for lingering light rain
at CHA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             40  45  26  45 / 100  50  10   0
Knoxville McGhee Tyson Airport, TN  41  48  24  40 /  90  70  20   0
Oak Ridge, TN                       40  45  24  41 /  90  60  10   0
Tri Cities Airport, TN              44  53  21  36 /  80  90  30  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...High Wind Warning until 10 AM EDT Monday for Blount Smoky
     Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...NONE.
&&

DISCUSSION...99
AVIATION...KRS
Hazardous weather outlook, Mar 15, 12:18 AM EDT, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
1218 AM EDT Sun Mar 15 2026

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-160430-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
1218 AM EDT Sun Mar 15 2026 /1118 PM CDT Sat Mar 14 2026/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Strong winds in the East Tennessee mountains and adjacent
foothills will continue today and tonight before ending early
Monday. Please see the High Wind Warning for additional details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and a few thunderstorms will move across the area Sunday
night with damaging winds the primary threat. There is also a low
chance of a tornado, especially over and near the southern Plateau
and southern Valley.

Monday, rain will change over to snow showers with light
accumulations possible in the higher elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday night.

Nearby

Wind Advisories in Tennessee, 2026Wind Advisories in Virginia, 2026Wind Advisories in North Carolina, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.